Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 31, 2021, 6:39 PM EDT for Hendry County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 31, 2021, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058
WWUS82 KMFL 312239
SPSMFL
Special Weather Statement
National Weather Service Miami FL
639 PM EDT Sat Jul 31 2021
FLZ063-066-067-312330-
Hendry FL-Inland Palm Beach County FL-Glades FL-
639 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...FAR WESTERN
CENTRAL PALM BEACH AND SOUTHEASTERN GLADES COUNTIES UNTIL 730 PM
EDT...
* At 638 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
east of Montura to near Big Cypress Seminole Reservation. Movement
was north at 20 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Clewiston, Moore Haven, Montura, Lake Harbor and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2671 8080 2684 8095 2685 8111 2634 8110
2635 8087
TIME...MOT...LOC 2238Z 178DEG 22KT 2664 8097 2638 8100
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:02 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 31, 3:02 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Miami FL 302 PM EDT Sat Jul 31 2021 .DISCUSSION... ...Hot and Muggy Weekend for South FL... Short Term (Rest of Today through Sunday): Lower rain chances this afternoon (40 percent PoPs) thanks to high pressure and drier air situated across the region. GOES-16 water vapor imagery clearly depicts this drier air over much of the peninsula. Weak pressure gradient over the area will keep predominantly light southerly flow (outside of sea breeze development/progression inland where flow then shifts to onshore along both coasts). Will have to monitor how far inland the east coast sea breeze advances, especially with models suggesting SW flow in the 850-700 mb layer. With that said, highest PoPs are forecast to stay in the inland sections of South FL where multiple boundary collisions and erratic cell movement are likely, though metro areas can see some brief activity with the sea breeze in the vicinity. Plenty of sunshine and daytime heating this afternoon, though 500 mb temps remain on the warmer side (-6.3C) as noted by MFL's 31/12Z sounding. Steeper lapse rates today and forecast DCAPE approaching 1300 J/kg may lead to an isolated strong storm or two this afternoon. Given the light nature of the winds and the multiple boundaries expected, storm propagation will be largely dependent on boundary collisions/motion. Localized flooding will also be a concern with the slow storm motion, especially in areas that received plenty of rain from prior days. Remaining storm threats include lighting, strong wind gusts in excess of 45 mph with down/microbursts, and perhaps a waterspout over the local waters with the light wind regime. Activity will diminish into the evening hours, with a mostly quiet overnight expected once again. By Sunday, lower PoPs continue, again capped at 40 percent. Diurnal heating and sea breeze formation will still lead to afternoon showers and storms and the bulk of the activity should stay in interior sections. Similar to today, main hazards on Sunday will be lightning, heavy rainfall and localized nuisance flooding, and gusty winds. Steamy temperatures in the short term, with highs reaching the mid 90s. Heat index values will reach into the lower to mid 100s. Frequent hydration and cooling breaks should be considered to avoid heat illness. Long term (Sunday night - Friday): For the first part of the extended, models depict a mid-upper level trough across the SE CONUS, with an associated frontal boundary extending from AL through southern GA and portions of northern FL. Meanwhile, high pressure still dominates the west Atlantic with its sfc ridge extending into our area, while deep high pressure also dominates most of the GOMEX. The trough/front complex is expected to push the Atlantic ridge axis just to the southeast of the area, shifting winds to the south/southwest through at least mid week. Pressure gradients should remain relatively weak, keeping wind speeds mainly in the 5-10 kt range. This will allow for afternoon sea breezes to develop each day and become focal points for convection. POPs/Wx grids will mainly keep carrying high-end scattered to numerous coverage, with highest chances over interior areas as sea breezes push inland. In addition, outflow boundaries produced by dying thunderstorms will also add opportunities for convection to redevelop and keep rain/storm activity well into the late afternoon/evening hours. Long range models agree in depicting a couple of potential impulses travailing along the base of the aforementioned trough, which will add instability and better chances of rain and storms for Thu and Fri. The prevailing relatively weak winds, along with lingering deep tropical moisture, will result in temperatures remaining fairly warm. Expect afternoon highs climbing into the low-mid 90s for much of SoFlo. Heat index values may again be a concern with afternoon numbers well into triple digits. && .MARINE... High pressure at the surface is slowly building across the area from the Atlantic, which will keep prevailing SE-S winds across the local waters through the rest of the weekend. Speeds will be generally 10 knots or less with seas 3 ft or less outside showers and thunderstorms. Waterspouts are also possible across all the South Florida waters for the rest of today, particularly the Atlantic coastal waters. && .AVIATION (18z)... VFR outside of any passing convection. Relatively light onshore flow along both coasts due to the sea breezes developing and progressing inland. Drier than past several days, with highest PoPs over interior sections of South FL where boundary collisions are forecast. As the sea breeze pushes inland across the coasts, isolated SHRA/TS possible. Dry conditions and light winds return overnight, with another similar day forecast Sunday. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 92 80 91 / 10 40 20 60 West Kendall 78 93 78 92 / 10 40 20 60 Opa-Locka 78 93 79 92 / 10 40 20 60 Homestead 78 92 78 91 / 10 40 20 60 Fort Lauderdale 79 92 80 91 / 20 40 20 60 N Ft Lauderdale 79 92 80 91 / 20 40 20 60 Pembroke Pines 78 92 78 91 / 10 40 20 60 West Palm Beach 77 93 77 91 / 20 40 20 60 Boca Raton 78 93 78 92 / 20 40 20 60 Naples 78 92 78 91 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...Fell Sunday Night through Saturday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 31, 9:20 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 920 AM EDT Sat Jul 31 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 920 AM EDT Sat Jul 31 2021 ...Scattered Storms and Localized Flooding Possible Today... ...Heat Index Values in the Lower to Mid 100s... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms are possible, mainly this afternoon. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. Waterspouts: A few waterspouts are possible across the South Florida waters. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas, especially areas along the east coast. Wind: A few storms could become strong, producing wind gusts in excess 45 mph. Temperatures: Heat index values will reach into the lower to mid 100s today. Frequent hydration and cooling breaks should be considered to avoid heat illness. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Hot temperatures are forecast for this weekend, and extra precautions from the heat are encouraged, especially if you work or spend extended time outdoors. Scattered showers and thunderstorms are possible through next week. Frequent lightning, localized flooding, and gusty winds will be the primary hazards with the strongest thunderstorms. An increasingly unsettled pattern may emerge by mid-week which could bring an elevated risk of flooding rainfall. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Special weather statement, Jul 31, 6:05 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Miami FL 605 PM EDT Sat Jul 31 2021 FLZ066-067-070-071-312245- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 605 PM EDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 645 PM EDT... * At 605 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Big Cypress Seminole Reservation, or 25 miles south of Montura, moving north at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Rotenberger Wildlife Refuge and Big Cypress Seminole Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2620 8083 2621 8111 2655 8111 2656 8080 TIME...MOT...LOC 2205Z 189DEG 8KT 2630 8098 Weinman
Special weather statement, Jul 31, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
639 PM EDT Sat Jul 31 2021
FLZ063-066-067-312330-
Hendry FL-Inland Palm Beach County FL-Glades FL-
639 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...FAR WESTERN
CENTRAL PALM BEACH AND SOUTHEASTERN GLADES COUNTIES UNTIL 730 PM
EDT...
* At 638 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
east of Montura to near Big Cypress Seminole Reservation. Movement
was north at 20 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Clewiston, Moore Haven, Montura, Lake Harbor and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2671 8080 2684 8095 2685 8111 2634 8110
2635 8087
TIME...MOT...LOC 2238Z 178DEG 22KT 2664 8097 2638 8100
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:33 AM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jul 31, 6:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Jul 31, 7:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 31, 7:05 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry, Palm Beach | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.